Alert archive / Oklahoma / Wind Chill Warnings in 2005

Wind Chill Warning 1, NWS Norman, OK

December 7, 20056 counties in Oklahoma

NWS Norman, OK issued this wind chill warning at Dec 7, 2005, 2:56 PM CST for 6 counties in Oklahoma. It took effect at Dec 7, 2005, 6:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 2:56 PM CST (20:56 UTC)
In effect from
Dec 7, 2005, 6:00 PM CST
Expired
Dec 8, 2005, 10:00 AM CST
In force
16 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 87 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOUN 072056
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CST WED DEC 7 2005

...LIGHT SNOW... BITTERLY COLD TEMPERATURES AND WIND CHILLS WILL
CONTINUE INTO TONIGHT...

.COLD ARCTIC HIGH PRESSURE LOCATED OVER THE CENTRAL PLAINS WILL
CONTINUE TO BUILD SOUTHWARD INTO THE SOUTHERN PLAINS TONIGHT. AN
UPPER LEVEL STORM SYSTEM MOVING ACROSS THE CENTRAL PLAINS WILL
PRODUCE AREAS OF LIGHT SNOW ACROSS NORTHERN AND CENTRAL OKLAHOMA.
FARTHER SOUTH...MOISTURE RETURNING NORTH FROM TEXAS WILL PRODUCE A
COMBINATION OF SNOW AND SLEET ACROSS PARTS OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. THE HIGHER SNOWFALL AMOUNTS DURING THIS
WINTER WEATHER EVENT WILL BE ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA WHERE 2 TO 4 INCHES OF SNOW WILL BE POSSIBLE. NORTHERN
AND CENTRAL OKLAHOMA CAN EXPECT SNOWFALL AMOUNTS FROM A TRACE TO
NEAR 2 INCHES. AS THE STORM SYSTEM MOVES EASTWARD TONIGHT...THE
CHANCE FOR SNOW WILL END FROM WEST TO EAST. BREEZY NORTHERLY WINDS
WILL ALSO CREATE SOME BLOWING SNOW WHICH WILL LIMIT VISIBILITIES.
THE WIND WILL ALSO COMBINE WITH THE VERY COLD TEMPERATURES TO
PRODUCE WIND CHILL READING FROM -15 TO - 20 DEGREES ACROSS NORTHERN
OKLAHOMA TO NEAR ZERO OVER SOUTHEASTERN OKLAHOMA.

OKZ005-006-010-011-080400-
/O.NEW.KOUN.WC.W.0001.051208T0000Z-051208T1600Z/
/O.CON.KOUN.WW.Y.0001.000000T0000Z-051208T0400Z/
WOODS-ALFALFA-WOODWARD-MAJOR-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...WOODWARD...FAIRVIEW
256 PM CST WED DEC 7 2005

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST THURSDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

PERIODS OF LIGHT SNOW WILL LIKELY END THIS EVENING. SNOW
ACCUMULATIONS ARE EXPECTED TO GENERALLY RANGE FROM A TRACE TO
NEAR 2 INCHES ACROSS NORTHWESTERN OKLAHOMA.

VERY COLD AIR WILL CAUSE TEMPERATURES TO FALL AROUND ZERO OVERNIGHT.
THESE BITTERLY COLD TEMPERATURES COMBINED WITH NORTH WINDS
AVERAGING 15 TO 25 MPH WILL RESULT IN DANGEROUS WIND CHILL VALUES
RANGING FROM 15 TO 20 BELOW ZERO IN NORTHERN OKLAHOMA.

A WINTER WEATHER ADVISORY MEANS THAT COLD WEATHER AND PERIODS OF
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKE. DANGEROUSLY LOW WIND CHILL VALUES WILL
ALSO PROVIDE HAZARDS TO PETS AND LIVESTOCK.

$$

OKZ004-009-080000-
/O.NEW.KOUN.WC.W.0001.051208T0000Z-051208T1600Z/
/O.CON.KOUN.WW.Y.0001.000000T0000Z-051208T0000Z/
HARPER-ELLIS-
INCLUDING THE CITIES OF...BUFFALO...ARNETT
256 PM CST WED DEC 7 2005

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST THURSDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

VERY COLD AIR WILL CAUSE TEMPERATURES TO FALL TO NEAR OR BELOW
ZERO DEGREES OVERNIGHT. THE COMBINATION OF BITTERLY COLD
TEMPERATURES AND NORTH WINDS AVERAGING 15 TO 25 MPH WILL RESULT IN
WIND CHILL VALUES BETWEEN MINUS 15 AND MINUS 20 ACROSS NORTHWEST
OKLAHOMA. LIGHT SNOW WILL END BY EARLY THIS EVENING. SNOWFALL
AMOUNTS WILL RANGE FROM A TRACE TO NEAR 2 INCHES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.  DANGEROUSLY LOW WIND CHILL VALUES WILL
ALSO PROVIDE HAZARDS TO PETS AND LIVESTOCK.

$$

OKZ007-008-012-013-015-017>020-024>030-039-040-045-TXZ090-080400-
/O.NEW.KOUN.WC.Y.0001.051208T0000Z-051208T1600Z/
/O.CON.KOUN.WW.Y.0001.000000T0000Z-051208T0400Z/
GRANT-KAY-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
STEPHENS-GARVIN-JEFFERSON-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
TALOGA...WATONGA...KINGFISHER...GUTHRIE...STILLWATER...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...
WAURIKA...HENRIETTA
256 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST THURSDAY...

PERIODS OF SNOW WILL END THIS EVENING ACROSS NORTH CENTRAL AND
CENTRAL OKLAHOMA. SNOW ACCUMULATIONS GENERALLY ARE EXPECTED TO
RANGE FROM A TRACE TO NEAR 2 INCHES FROM CENTRAL TO NORTH CENTRAL
OKLAHOMA.

VERY COLD AIR WILL CAUSE LOW TEMPERATURES IN THE SINGLE DIGITS
ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA. NORTH WINDS AVERAGING
15 TO 25 MPH COMBINED WITH THE BITTERLY COLD TEMPERATURES WILL
RESULT IN WIND CHILL VALUES RANGING FROM 10 TO 15 BELOW ZERO IN
THESE AREAS.

A WINTER WEATHER ADVISORY MEANS THAT COLD WEATHER AND PERIODS OF
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. ALSO TAKE STEPS TO PROTECT PETS AND LIVESTOCK FROM THE
COLD WIND CHILLS.

$$

OKZ014-016-021>023-033>038-044-TXZ086-089-080000-
/O.NEW.KOUN.WC.Y.0001.051208T0000Z-051208T1600Z/
/O.CON.KOUN.WW.Y.0001.000000T0000Z-051208T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-COTTON-WICHITA-ARCHER-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...BURNS FLAT...ANADARKO...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...WICHITA FALLS...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
256 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST THURSDAY...

TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS TO AROUND 10
DEGREES ACROSS WEST CENTRAL AND SOUTHWEST OKLAHOMA... AND PARTS OF
WESTERN NORTH TEXAS. THIS VERY COLD AIR AND NORTH WINDS AVERAGING
15 TO 25 MPH WILL RESULT IN WIND CHILL VALUES BETWEEN MINUS 15 IN
WEST CENTRAL OKLAHOMA TO MINUS 5 IN PARTS OF WESTERN NORTH TEXAS.
ANY LIGHT SNOW WILL END BY EARLY THIS EVENING ACROSS THESE AREAS.
SNOWFALL AMOUNTS WILL RANGE FROM A TRACE TO NEAR 1 INCH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. ALSO TAKE STEPS TO PROTECT PETS AND LIVESTOCK FROM THE
COLD WIND CHILLS.

$$

TXZ083>085-087-088-080500-
/O.NEW.KOUN.WC.Y.0001.051208T0000Z-051208T1600Z/
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
INCLUDING THE CITIES OF...QUANAH...CHILLICOTHE...CROWELL...
VERNON...MUNDAY...KNOX CITY...SEYMOUR
256 PM CST WED DEC 7 2005

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST THURSDAY...

VERY COLD AIR WILL CAUSE LOW TEMPERATURES RANGING FROM THE SINGLE
DIGITS TO AROUND 10 DEGREES ACROSS WESTERN NORTH TEXAS. THE
COMBINATION OF BITTERLY COLD TEMPERATURES AND NORTH WINDS OF 15 TO
25 MPH WILL CAUSE WIND CHILL VALUES RANGING FROM NEAR 10 TO 5
BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. ALSO TAKE STEPS TO PROTECT PETS AND LIVESTOCK FROM THE
COLD CONDITIONS.

$$

OKZ031-032-041>043-046>048-050>052-080500-
/O.CON.KOUN.WW.Y.0001.000000T0000Z-051208T1000Z/
SEMINOLE-HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-
INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...SULPHUR...
ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT
256 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
THURSDAY...

PERIODS OF SNOW ARE LIKELY TONIGHT. SNOW MAY MIX WITH SLEET AT
TIMES EARLY THIS EVENING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
POSSIBLE BY SUNRISE THURSDAY MORNING...ESPECIALLY SOUTHEAST OF A
LINE FROM CENTRAHOMA TO TISHOMINGO TO MADILL.

COLD AIR AND NORTH WINDS AVERAGING 15 TO 25 MPH WILL RESULT IN
WIND CHILL VALUES RANGING FROM MINUS 5 TO NEAR ZERO.

A WINTER WEATHER ADVISORY MEANS THAT COLD WEATHER AND PERIODS OF
SNOW OR SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

LOW WIND CHILLS COULD CAUSE FROST BITE OR LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THE LOW WIND CHILLS COULD ALSO CREATE
PROBLEMS FOR PETS AND LIVESTOCK SO TAKE STEPS TO MITIGATE THE COLD
CONDITIONS.

$$
2 follow-up statements
000 
WWUS44 KOUN 080359
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CST WED DEC 7 2005

...LIGHT SNOW ENDING BUT BITTERLY COLD TEMPERATURES AND WIND
CHILLS WILL CONTINUE THROUGH THURSDAY MORNING...

.COLD ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHWARD INTO
OKLAHOMA AND NORTH TEXAS OVERNIGHT. AS AN UPPER LEVEL STORM SYSTEM
MOVING ACROSS THE CENTRAL PLAINS PASSES TO THE NORTH OF
OKLAHOMA...AREAS OF LIGHT SNOW SEEN THIS EVENING WILL TAPER OFF
FROM WEST TO EAST...WITH NO ADDITIONAL SNOW ACCUMULATIONS
EXPECTED. MOST OF THE LIGHT SNOW OR FLURRIES WILL BE SEEN EAST OF
INTERSTATE 35. ALTHOUGH THE WIND IS EXPECTED TO DECREASE
OVERNIGHT...IT WILL COMBINE WITH THE VERY COLD TEMPERATURES TO
PRODUCE WIND CHILL READINGS FROM AROUND -15 ACROSS NORTHERN AND
WESTERN OKLAHOMA...TO AROUND ZERO OVER SOUTHEASTERN OKLAHOMA AND
WESTERN NORTH TEXAS.

OKZ005-006-010-011-081200-
/O.CAN.KOUN.WW.Y.0001.000000T0000Z-051208T0400Z/
/O.CON.KOUN.WC.W.0001.000000T0000Z-051208T1600Z/
WOODS-ALFALFA-WOODWARD-MAJOR-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...WOODWARD...FAIRVIEW
959 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL
10 AM CST THURSDAY. 

VERY COLD AIR WILL CAUSE TEMPERATURES TO FALL TO NEAR OR JUST
BELOW ZERO OVERNIGHT. THESE BITTERLY COLD TEMPERATURES COMBINED
WITH NORTH WINDS AVERAGING 10 TO 15 MPH WILL RESULT IN DANGEROUS
WIND CHILL VALUES RANGING FROM 10 TO 20 DEGREES BELOW ZERO IN
NORTHERN OKLAHOMA.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKE. DANGEROUSLY LOW WIND CHILL VALUES WILL
ALSO PROVIDE HAZARDS TO PETS AND LIVESTOCK.

$$

OKZ007-008-012-013-015-017>020-024>030-039-040-045-TXZ090-081200-
/O.CAN.KOUN.WW.Y.0001.000000T0000Z-051208T0400Z/
/O.CON.KOUN.WC.Y.0001.000000T0000Z-051208T1600Z/
GRANT-KAY-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
STEPHENS-GARVIN-JEFFERSON-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
TALOGA...WATONGA...KINGFISHER...GUTHRIE...STILLWATER...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...
WAURIKA...HENRIETTA
959 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
10 AM CST THURSDAY. 

VERY COLD AIR WILL CAUSE LOW TEMPERATURES IN THE SINGLE DIGITS...
AND WITH NORTH WINDS 15 TO 20 MPH...WIND CHILL VALUES WILL RANGE FROM
10 TO 15 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. ALSO
TAKE STEPS TO PROTECT PETS AND LIVESTOCK FROM THE COLD WIND
CHILLS.

$$

OKZ031-032-041>043-046>048-050>052-081200-
/O.CAN.KOUN.WW.Y.0001.000000T0000Z-051208T1000Z/
/O.EXA.KOUN.WC.Y.0001.000000T0000Z-051208T1600Z/
SEMINOLE-HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-
INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...SULPHUR...
ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT
959 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

COLD TEMPERATURES AND NORTH WINDS AVERAGING 15 TO 25 MPH WILL
RESULT IN WIND CHILL VALUES RANGING FROM MINUS 5 TO NEAR ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. ALSO...TAKE STEPS TO PROTECT PETS AND LIVESTOCK FROM THE
COLD WIND CHILLS.


$$

OKZ004-009-081200-
/O.CON.KOUN.WC.W.0001.000000T0000Z-051208T1600Z/
HARPER-ELLIS-
INCLUDING THE CITIES OF...BUFFALO...ARNETT
959 PM CST WED DEC 7 2005

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. 

VERY COLD AIR WILL CAUSE TEMPERATURES TO FALL TO NEAR OR JUST
BELOW ZERO OVERNIGHT. THESE BITTERLY COLD TEMPERATURES COMBINED
WITH NORTH WINDS AVERAGING 10 TO 15 MPH WILL RESULT IN DANGEROUS
WIND CHILL VALUES RANGING FROM 10 TO 20 DEGREES BELOW ZERO IN
NORTHERN OKLAHOMA.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKE. DANGEROUSLY LOW WIND CHILL VALUES WILL
ALSO PROVIDE HAZARDS TO PETS AND LIVESTOCK.

$$

OKZ014-016-021>023-033>038-044-TXZ083>089-081200-
/O.CON.KOUN.WC.Y.0001.000000T0000Z-051208T1600Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...BURNS FLAT...ANADARKO...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
959 PM CST WED DEC 7 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

VERY COLD AIR WILL CAUSE LOW TEMPERATURES IN THE SINGLE DIGITS TO
LOWER TEENS...AND WITH NORTH WINDS 15 TO 25 MPH...WIND CHILL
VALUES WILL RANGE FROM 5 TO 15 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. ALSO TAKE STEPS TO PROTECT PETS AND LIVESTOCK FROM THE
COLD WIND CHILLS.

$$

11
000 
WWUS44 KOUN 080937
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CST THU DEC 8 2005

...BITTERLY COLD TEMPERATURES AND WIND CHILLS WILL CONTINUE
THIS MORNING...

.COLD ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHWARD INTO
OKLAHOMA AND NORTH TEXAS THIS MORNING. ALTHOUGH WINDS WILL
DECREASE A LITTLE THIS MORNING...IT WILL COMBINE WITH THE VERY
COLD AIR TO PRODUCE DANGEROUSLY LOW WIND CHILLS ACROSS ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH LATE MORNING. 

OKZ004>006-009>011-081600-
/O.CON.KOUN.WC.W.0001.000000T0000Z-051208T1600Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW
337 AM CST THU DEC 8 2005

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING FOR NORTHWEST OKLAHOMA...

TEMPERATURES WILL BOTTOM OUT BETWEEN ZERO AND 5 BELOW ACROSS MUCH
OF NORTHWEST OKLAHOMA THIS MORNING. NORTHWEST WINDS OF 10 TO 15
MPH WILL RESULT IN WIND CHILL VALUES OF 15 TO 20 BELOW ZERO
THROUGH AT LEAST MID MORNING. TEMPERATURES WILL RECOVER INTO THE
TEENS BY MIDDAY...AND WIND CHILLS WILL RISE TO BETWEEN ZERO AND 10
ABOVE DURING THE LATE MORNING HOURS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES... WHICH
COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. DANGEROUSLY LOW WIND CHILL VALUES WILL
ALSO PROVIDE HAZARDS TO PETS AND LIVESTOCK.

$$

OKZ007-008-012>048-050>052-TXZ083>090-081600-
/O.CON.KOUN.WC.Y.0001.000000T0000Z-051208T1600Z/
GRANT-KAY-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
337 AM CST THU DEC 8 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING FOR WESTERN NORTH TEXAS AND THE WESTERN TWO THIRDS OF OKLAHOMA.
 
EARLY MORNING TEMPERATURES WILL FALL TO BETWEEN ZERO AND 10 ABOVE
ZERO ACROSS THE NORTHWEST HALF OF OKLAHOMA...AND TO BETWEEN 10 AND
15 DEGREES FROM MOST OF WESTERN NORTH TEXAS INTO SOUTHEASTERN
OKLAHOMA. NORTH TO NORTHWEST WINDS WILL AVERAGE 10 TO 15 MPH...
WHICH WILL RESULT IN WIND CHILL VALUES THROUGH MID MORNING RANGING
FROM 5 TO 15 BELOW ZERO ACROSS WESTERN NORTH TEXAS AND THE
NORTHWESTERN HALF OF OKLAHOMA...AND BETWEEN ZERO AND 5 BELOW ZERO
ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. BY LATE MORNING...
TEMPERATURES ACROSS THESE AREAS WILL RISE INTO THE TEENS AND
20S...AND WIND CHILLS WILL INCREASE TO BETWEEN 5 AND 15 DEGREES
ABOVE ZERO. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS....WHICH COULD RESULT IN
FROSTBITE AND POSSIBLE HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. ALSO TAKE STEPS TO PROTECT PETS AND LIVESTOCK FROM THE
COLD WIND CHILLS.

$$

24

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 2:54 PM CST, 2 minutes earlier.

Area forecast discussion, Dec 7, 2:54 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CST WED DEC 7 2005

.DISCUSSION...
MOST OF THE FOCUS OF THIS FORECAST REMAINS IN THE FIRST 18 HOURS
WHERE WE HAVE WINTER PRECIPITATION AND BITTERLY COLD TEMPERATURES.
THE UPPER LOW WILL CONTINUE TO MOVE EAST ACROSS THE CENTRAL PLAINS
DURING THE OVERNIGHT HOURS. THE LARGEST PRECIP AMOUNTS ARE EXPECTED
TO BE ACROSS PORTIONS OF THE SOUTHEAST ZONES WHERE 2 TO 4 INCHES OF
SNOWFALL WILL BE POSSIBLE BEFORE ENDING LATE TONIGHT. THIS AREA WILL
CONTINUE TO SEE THE STRONGEST WARM ADVECTION AND THE BEST MOISTURE.
WHILE WE HAVE SEEN A MIX OF SLEET AND SNOW IN THE SOUTH CENTRAL AND
SOUTHEAST SECTIONS DURING THE AFTERNOON...WE EXPECT PCPN TO BE ALL
SNOW BY 00Z OR SHORTLY THEREAFTER. 1 TO 2 INCHES OF SNOW ARE ALSO
POSSIBLE OVER NORTHERN OKLAHOMA...NEARER TO THE UPPER LOW...
TAPERING OFF TO ONE INCH OR LESS OVER CENTRAL OKLAHOMA. LITTLE MORE
THAN FLURRIES IS EXPECTED IN THE FAR SOUTHWEST DUE TO THE LIKELIHOOD
OF GETTING DRY-SLOTTED. WE EXPECT THE SNOW TO BEGIN ENDING FROM WEST
TO EAST EARLY THIS EVENING...WITH SNOW MOVING OUT OF CENTRAL
OKLAHOMA BY AROUND MIDNIGHT... BUT LINGERING IN THE SOUTHEAST INTO
THE EARLY MORNING HOURS.

THE OTHER BIG ISSUE WILL BE THE BITTER COLD. ALTHOUGH WINDS WILL
NOT BE EXCESSIVE... WE DO BELIEVE THEY WILL REMAIN HIGHER THAN THE
MODELS FORECAST AT THE SURFACE... SAY IN THE 15 TO 20 MPH RANGE
WITH GUSTS TO NEAR 25 MPH AT TIMES. WITH SINGLE DIGIT
TEMPERATURES... WIND CHILLS ARE EXPECTED TO APPROACH -20 OVER
NORTHWEST OKLAHOMA AND -5 TO -15 OVER CENTRAL AND THE REMAINDER OF
THE WEST DURING THE OVERNIGHT HOURS. AS A RESULT WE WILL ISSUE
A WIND CHILL WARNING TONIGHT... INTO PART OF THURSDAY MORNING...
FOR NW OKLAHOMA WITH WIND CHILL ADVISORIES OVER THE CENTRAL AND
REMAINDER OF THE WEST.

IN THE LONGER TERM... THE COLD WEATHER WILL GRADUALLY MODIFY
THROUGH FRIDAY. THERE WILL BE COUPLE UPPER WAVES IN THE NORTHWEST
FLOW MOVING THROUGH THE AREA BY THE WEEKEND AND AGAIN EARLY NEXT
WEEK. WHILE THESE SYSTEMS COULD BRING IN SOME COOLER
TEMPERATURES... AT THIS POINT.... IT LOOKS LIKE MOISTURE WILL BE
INSUFFICIENT TO SUPPORT ANY MEASURABLE PCPN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK   8  28  14  41 /  50  10   0   0
HOBART OK          7  29  15  44 /  20   0   0   0
WICHITA FALLS TX  11  31  15  45 /  30   0   0   0
GAGE OK           -1  29  12  43 /  20   0   0   0
PONCA CITY OK      4  25  10  39 /  60  10   0   0
DURANT OK         15  31  13  44 /  60  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ010-OKZ011-OKZ012-OKZ013-OKZ015-
     OKZ017-OKZ018-OKZ019-OKZ020-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ039-OKZ040-OKZ045.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR OKZ007-OKZ008-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
     OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
     OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ044-OKZ045.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-
     OKZ009-OKZ014-OKZ016-OKZ021-OKZ022-OKZ023-OKZ033-OKZ034-
     OKZ035-OKZ036-OKZ037-OKZ038-OKZ044.

     WIND CHILL WARNING FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011.

     WINTER WEATHER ADVISORY UNTIL 4 AM CST THURSDAY FOR OKZ031-
     OKZ032-OKZ041-OKZ042-OKZ043-OKZ046-OKZ047-OKZ048-OKZ050-
     OKZ051-OKZ052.

TX...WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR TXZ090.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ086-
     TXZ089.

&&

25/32
Hazardous weather outlook, Dec 7, 11:50 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST WED DEC 7 2005

OKZ004>048-050>052-TXZ083>090-081300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
COLD...DRY...AND VERY STABLE AIR WILL PREVAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DECEMBER 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUSLY COLD CONDITIONS WILL EXIST THIS AFTERNOON AND TONIGHT...
WITH WIND CHILL VALUES DROPPING TO A RANGE OF 5 ABOVE ZERO IN
SOUTHEAST OKLAHOMA TO BETWEEN 10 AND 15 BELOW ZERO IN NORTHWEST
OKLAHOMA. SLEET...AND FREEZING RAIN WILL LIKELY CHANGE OVER TO ALL
SNOW BY LATE THIS AFTERNOON IN PARTS OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS...WITH SNOW FALLING ACROSS NORTHERN OKLAHOMA
THIS AFTERNOON INTO THIS EVENING. SNOW WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA TONIGHT WHERE 2 TO 4 INCHES WILL BE
POSSIBLE. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
UNSEASONABLY COLD CONDITIONS WILL PERSIST INTO LATE WEEK...WITH ONLY
A GRADUAL WARMING TREND INTO THE WEEKEND. TEMPERATURES ARE NOT
LIKELY TO RISE ABOVE FREEZING UNTIL FRIDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:56 PM CSTWind Chill AdvisoryOUNAtoka, Beckham, Blaine, Bryan, Caddo, Canadian and 36 more19 hr

Nearby

Wind Chill Warnings in Oklahoma, 2005Every wind chill warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.